Alert archive / Kansas / Flash Flood Warnings in 2024
Flash Flood Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 12, 2024, 3:57 AM CDT for Cherokee County, Crawford County, Kansas; Jasper County, Newton County, Missouri. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2024, 3:57 AM CDT (08:57 UTC)
- Expired
- Jul 12, 2024, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS, Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:00 AM CDT | RAIN 4.89 | Stippville, KS | Cocorahs station KS-CK-2 Columbus 3.6 N. |
| Jul 12, 6:01 AM CDT | FLASH FLOOD | 1 Ene Iron Gates, MO | Manual rain gauge reading of 7.00 inches so far. |
| Jul 12, 6:22 AM CDT | FLASH FLOOD | 1 N Joplin, MO | Estimated 2-3 feet of water flowing through ballfields at Landreth Park. Video via social media. |
| Jul 12, 6:37 AM CDT | FLASH FLOOD | 1 Sw Joplin, MO | Water Rescue Performed near 12th Street and Byers Ave. |
| Jul 12, 6:41 AM CDT | FLASH FLOOD | 1 Ene Iron Gates, MO | Storm total rainfall measured at 7.7 inches. |
| Jul 12, 6:57 AM CDT | RAIN 3.46 | 2 Sw Galena, KS | Mesonet station FW8032 Galena. |
| Jul 12, 6:58 AM CDT | RAIN 3.25 | 1 Ne Riverton, KS | Mesonet station FW8200 Riverton. |
| Jul 12, 7:00 AM CDT | RAIN 5.55 | 3 Sw Carl Junction, MO | Cocorahs station MO-JS-10 Carl Junction 3.4 WSW. |
| Jul 12, 8:04 AM CDT | RAIN 5.71 | 1 W Joplin, MO | via social media X. |
| Jul 12, 8:39 AM CDT | RAIN 4 | Carl Junction, MO | via social media. |
| Jul 12, 8:43 AM CDT | RAIN 5.45 | 1 N Dennis Acres, MO | via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 124 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted.
421
WGUS53 KSGF 120857
FFWSGF
KSC021-037-MOC097-145-121500-
/O.NEW.KSGF.FF.W.0075.240712T0857Z-240712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
357 AM CDT Fri Jul 12 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Cherokee County in southeastern Kansas...
Southwestern Crawford County in southeastern Kansas...
Southwestern Jasper County in southwestern Missouri...
Northwestern Newton County in southwestern Missouri...
* Until 1000 AM CDT Friday.
* At 357 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Joplin, Baxter Springs, Columbus, Webb City, Carl Junction,
Galena, Oronogo, Carterville, Duquesne, Duenweg, Cherokee, Weir,
Leawood, Silver Creek, Scammon, Shoal Creek Drive, Saginaw, West
Mineral, Loma Linda, Airport Drive, Lowell, Chicopee, Asbury,
Redings Mill, Grand Falls Plaza, Shoal Creek Estates, Waco,
Roseland, Dennis Acres, Cliff Village, Crestline, Lawton,
Stippville, Skidmore, Neutral, Riverton, Carona, Iron Gates,
Sherwin and Beulah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3744 9482 3732 9462 3720 9442 3700 9440
3699 9462 3700 9462 3700 9463 3700 9473
3700 9477 3700 9478 3700 9482 3716 9499
3744 9500
FLASH FLOOD...RADAR INDICATED
$$
GH4 follow-up statements
358
WGUS73 KSGF 120954
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
454 AM CDT Fri Jul 12 2024
KSC021-037-MOC097-145-121500-
/O.CON.KSGF.FF.W.0075.000000T0000Z-240712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Jasper MO-Newton MO-
454 AM CDT Fri Jul 12 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING FOR CHEROKEE, SOUTHWESTERN CRAWFORD, SOUTHWESTERN JASPER AND
NORTHWESTERN NEWTON COUNTIES...
At 454 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 5 inches of rain have fallen. Additional rainfall amounts of 2
to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Joplin, Baxter Springs, Columbus, Webb City, Carl Junction,
Galena, Oronogo, Carterville, Duquesne, Duenweg, Cherokee, Weir,
Leawood, Silver Creek, Scammon, Shoal Creek Drive, Saginaw, West
Mineral, Loma Linda, Airport Drive, Lowell, Chicopee, Asbury,
Redings Mill, Grand Falls Plaza, Shoal Creek Estates, Waco,
Roseland, Dennis Acres, Cliff Village, Crestline, Lawton,
Stippville, Skidmore, Neutral, Riverton, Carona, Iron Gates,
Sherwin and Beulah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3744 9482 3732 9462 3720 9442 3700 9440
3699 9462 3700 9462 3700 9463 3700 9473
3700 9477 3700 9478 3700 9482 3716 9499
3744 9500
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GH209
WGUS73 KSGF 121229
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
729 AM CDT Fri Jul 12 2024
KSC021-037-MOC097-145-121500-
/O.CON.KSGF.FF.W.0075.000000T0000Z-240712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Jasper MO-Newton MO-
729 AM CDT Fri Jul 12 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING FOR CHEROKEE, SOUTHWESTERN CRAWFORD, SOUTHWESTERN JASPER AND
NORTHWESTERN NEWTON COUNTIES...
At 729 AM CDT, Local law enforcement reported flooding from previous
heavy rain occurring. Between 2 and 5 inches of rain has fallen.
Flooding impacts will continue, but no additional rainfall is
expected. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding.
SOURCE...Law enforcement reported flash flooding along Murphy
Boulevard in Joplin near the railroad overpass.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Joplin, Baxter Springs, Columbus, Webb City, Carl Junction,
Galena, Oronogo, Carterville, Duquesne, Duenweg, Cherokee, Weir,
Leawood, Silver Creek, Scammon, Shoal Creek Drive, Saginaw, West
Mineral, Loma Linda, Airport Drive, Lowell, Chicopee, Asbury,
Redings Mill, Grand Falls Plaza, Shoal Creek Estates, Waco,
Roseland, Dennis Acres, Cliff Village, Crestline, Lawton,
Stippville, Skidmore, Neutral, Riverton, Carona, Iron Gates,
Sherwin and Beulah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3744 9482 3732 9462 3720 9442 3700 9440
3699 9462 3700 9462 3700 9463 3700 9473
3700 9477 3700 9478 3700 9482 3716 9499
3744 9500
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KA962
WGUS73 KSGF 121258
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
758 AM CDT Fri Jul 12 2024
KSC021-037-MOC097-145-121500-
/O.CON.KSGF.FF.W.0075.000000T0000Z-240712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Jasper MO-Newton MO-
758 AM CDT Fri Jul 12 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING FOR CHEROKEE, SOUTHWESTERN CRAWFORD, SOUTHWESTERN JASPER AND
NORTHWESTERN NEWTON COUNTIES...
At 758 AM CDT, Local law enforcement reported flooding from previous
heavy rain occurring. Between 2 and 7 inches of rain has fallen. No
additional rainfall is expected. Creeks and streams will rapidly
rise including areas near Cow Creek, Long Branch, Taylor Branch,
Shoal Creek, the Spring River and Center Creek.
HAZARD...Life threatening flash flooding.
SOURCE...Law enforcement reported flash flooding along Murphy
Boulevard in Joplin near the railroad overpass.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Joplin, Baxter Springs, Columbus, Webb City, Carl Junction,
Galena, Oronogo, Carterville, Duquesne, Duenweg, Cherokee, Weir,
Leawood, Silver Creek, Scammon, Shoal Creek Drive, Saginaw, West
Mineral, Loma Linda, Airport Drive, Lowell, Chicopee, Asbury,
Redings Mill, Grand Falls Plaza, Shoal Creek Estates, Waco,
Roseland, Dennis Acres, Cliff Village, Crestline, Lawton,
Stippville, Skidmore, Neutral, Riverton, Carona, Iron Gates,
Sherwin and Beulah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3744 9482 3732 9462 3720 9442 3700 9440
3699 9462 3700 9462 3700 9463 3700 9473
3700 9477 3700 9478 3700 9482 3716 9499
3744 9500
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KA937
WGUS73 KSGF 121506
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1006 AM CDT Fri Jul 12 2024
KSC021-037-MOC097-145-121516-
/O.EXP.KSGF.FF.W.0075.000000T0000Z-240712T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Jasper MO-Newton MO-
1006 AM CDT Fri Jul 12 2024
...FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING
FOR CHEROKEE, SOUTHWESTERN CRAWFORD, SOUTHWESTERN JASPER AND
NORTHWESTERN NEWTON COUNTIES...
Residual flooding will remain a hazard along creeks and low-lying
areas.
&&
LAT...LON 3744 9482 3732 9462 3720 9442 3700 9440
3699 9462 3700 9462 3700 9463 3700 9473
3700 9477 3700 9478 3700 9482 3716 9499
3744 9500
$$
JDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:31 AM CDT, 1 hour 26 minutes earlier. Its key messages:
- Scattered showers and thunderstorms into this evening. A few storms may produce wind gusts up to 60 mph and hail to the size of quarters.
- Heat indices climb into the 100-107 degree range from Sunday through Tuesday.
- A cold front will bring the potential for more thunderstorms to the region next Wednesday or Thursday along with cooler temperatures.
Area forecast discussion, Jul 12, 2:31 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Springfield MO 231 AM CDT Fri Jul 12 2024 .KEY MESSAGES... - Scattered showers and thunderstorms into this evening. A few storms may produce wind gusts up to 60 mph and hail to the size of quarters. - Heat indices climb into the 100-107 degree range from Sunday through Tuesday. - A cold front will bring the potential for more thunderstorms to the region next Wednesday or Thursday along with cooler temperatures. && .SHORT TERM /THROUGH SATURDAY/... Issued at 202 AM CDT Fri Jul 12 2024 A cluster of thunderstorms has developed in an area of uncapped elevated instability over the western CWA early this morning. Storms will gradually shift east through the day today, while generally diminishing in coverage and intensity as the LLJ weakens. Some of these storms may produce 60 mph winds and 1" hail, with the potential for that being early this morning. Associated cloud cover will keep highs a bit cooler today over all but the western CWA. Look for highs from the mid to upper 80s over much of the area, but highs over the west will be in the low to mid 90s. For tonight into Saturday, models continue to depict scenarios of either a decaying MCS to isolated to scattered thunderstorms. This makes for a lower than normal confidence level for 24 hours out. Overall, the airmass will be warmer on Saturday which may allow for highs in the low to mid 90s, but that will be highly dependent on cloud cover and precip. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 202 AM CDT Fri Jul 12 2024 Mostly quiet and warmer weather is expected to start this period. Next mentionable chances for precip is toward the middle of next week when a front may move into the region, but confidence is limited. As for heat, expect building warmth as the heat dome over the western CONUS breaks down some and shifts east. Look for highs in the mid 90s Sunday, in the mid 90s to around 100 Monday and Tuesday, then potentially a cooler in the mid 80s to mid 90s Wednesday if the front and associated precipitation impact the area. Thursday currently looks quite a bit cooler with highs in the mid 70s to mid 80s. Heat index values will be in the low to mid 100s Sunday through Tuesday and possibly into Wednesday (for southern portions of the area). && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1243 AM CDT Fri Jul 12 2024 A complex of thunderstorms over southeast Kansas will shift east through the night into Friday morning. After that clears to the east, VFR conditions are expected. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Titus
Hazardous weather outlook, Jul 11, 8:44 PM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 844 PM CDT Thu Jul 11 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 844 PM CDT Thu Jul 11 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal hail risk. Marginal thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... A few isolated thunderstorms will remain possible through this evening across portions of central Missouri. There will be the potential for damaging wind gusts to 60 mph and half dollar size hail through 11 PM. Most locations across the area will remain dry through the evening hours as coverage in storms will be very limited. Additional widely scattered storms are then expected overnight into Friday morning. A few of these storms may produce wind gusts up to 50 mph and hail to the size of pennies. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widely scattered thunderstorms will continue into Friday. A few storms may produce wind gusts up to 50 mph and hail to the size of pennies. Afternoon heat index values will begin to climb back into the 90s to around 100 by the weekend. Heat index values of 100 to 107 degrees are then expected from Sunday through next Tuesday or Wednesday. An approaching cold front will bring the potential for thunderstorms to the region next Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jul 12, 12:49 AM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
1249 AM CDT Fri Jul 12 2024
KSZ073-097-120630-
Bourbon KS-Crawford KS-
1249 AM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT BOURBON AND CRAWFORD COUNTIES
THROUGH 130 AM CDT...
At 1248 AM CDT, Doppler radar was tracking a strong thunderstorm near
Moran, or 7 miles southeast of La Harpe, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsburg, Fort Scott, Frontenac, Girard, Arma, Marmaton, Cherokee,
Mulberry, Chicopee, Franklin, Bronson, Arcadia, Uniontown, Walnut,
Redfield, Hepler, Beulah, Croweburg, Yale, and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3798 9507 3797 9462 3735 9462 3735 9491
3755 9509 3774 9509
TIME...MOT...LOC 0548Z 286DEG 26KT 3785 9518
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HatchSpecial weather statement, Jul 12, 1:31 AM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
131 AM CDT Fri Jul 12 2024
KSZ101-120700-
Cherokee KS-
131 AM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHEROKEE COUNTY
THROUGH 200 AM CDT...
At 131 AM CDT, Doppler radar was tracking a strong thunderstorm near
Treece, or near Columbus, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Baxter Springs, Columbus, Galena, Lowell, Treece, Picher, Neutral,
Riverton, and Crestline.
This includes Interstate 44 near mile marker 0.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3719 9462 3700 9462 3699 9473 3700 9489
3716 9491
TIME...MOT...LOC 0631Z 272DEG 15KT 3708 9483
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchSpecial weather statement, Jul 12, 1:49 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
149 AM CDT Fri Jul 12 2024
KSZ097-101-120730-
Cherokee KS-Crawford KS-
149 AM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE AND
SOUTHERN CRAWFORD COUNTIES THROUGH 230 AM CDT...
At 149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 9 miles south of Girard, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsburg, Frontenac, Cherokee, Weir, Scammon, Chicopee, West
Mineral, Roseland, Beulah, Opolis, Yale, Lawton, Carona, Lone Oak,
Skidmore, and Stippville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3720 9494 3746 9499 3750 9462 3720 9462
TIME...MOT...LOC 0649Z 272DEG 9KT 3738 9491
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchSpecial weather statement, Jul 12, 1:52 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
152 AM CDT Fri Jul 12 2024
KSZ073-097-120745-
Bourbon KS-Crawford KS-
152 AM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT BOURBON AND NORTHERN CRAWFORD
COUNTIES THROUGH 245 AM CDT...
At 152 AM CDT, Doppler radar was tracking a strong thunderstorm near
Walnut, or 10 miles northeast of Erie, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Scott, Arma, Marmaton, Mulberry, Franklin, Bronson, Arcadia,
Uniontown, Walnut, Redfield, Hepler, Croweburg, Pawnee Station,
Hiattville, Petersburg, Farlington, Hammond, Brazilton, Polk, and
Devon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3782 9508 3792 9508 3797 9462 3751 9462
3754 9509 3774 9509
TIME...MOT...LOC 0652Z 255DEG 11KT 3766 9509
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchSpecial weather statement, Jul 12, 3:18 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Springfield MO
318 AM CDT Fri Jul 12 2024
KSZ101-MOZ088-093-120900-
Cherokee KS-Jasper MO-Newton MO-
318 AM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHEROKEE...
NORTHWESTERN NEWTON AND SOUTHWESTERN JASPER COUNTIES THROUGH 400 AM
CDT...
At 318 AM CDT, Doppler radar was tracking a strong thunderstorm over
Carl Junction, or near Joplin, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Joplin, Carthage, Webb City, Carl Junction, Galena, Oronogo,
Carterville, Duquesne, Duenweg, Diamond, Loma Linda, Airport Drive,
Leawood, Silver Creek, Alba, Purcell, Shoal Creek Drive, Saginaw,
Carytown, and Fidelity.
This includes the following highways...
Interstate 44 between mile markers 0 and 18.
Interstate 49 between mile markers 31 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3723 9469 3727 9429 3697 9430 3700 9470
TIME...MOT...LOC 0818Z 269DEG 15KT 3714 9458
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchSpecial weather statement, Jul 12, 3:28 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
328 AM CDT Fri Jul 12 2024
KSZ073-097-120915-
Bourbon KS-Crawford KS-
328 AM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT BOURBON AND NORTHEASTERN
CRAWFORD COUNTIES THROUGH 415 AM CDT...
At 328 AM CDT, Doppler radar was tracking a strong thunderstorm near
Redfield, or 11 miles west of Fort Scott, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Scott, Arma, Marmaton, Mulberry, Bronson, Arcadia, Uniontown,
Redfield, Hepler, Croweburg, Pawnee Station, Hiattville, Petersburg,
Farlington, Polk, Devon, Garland, and Englevale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3795 9507 3797 9485 3780 9462 3753 9462
3753 9488 3778 9509
TIME...MOT...LOC 0828Z 311DEG 12KT 3779 9492
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:04 AM CDT | Special Weather Statement | SGF | Crawford | 41 min |
| Jul 12, 12:49 AM CDT | Special Weather Statement | SGF | Bourbon, Crawford | 41 min |
| Jul 12, 12:56 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 34 min |
| Jul 12, 1:31 AM CDT | Special Weather Statement | SGF | Cherokee | 29 min |
| Jul 12, 1:49 AM CDT | Special Weather Statement | SGF | Crawford | 41 min |
| Jul 12, 1:52 AM CDT | Special Weather Statement | SGF | Bourbon | 53 min |
| Jul 12, 2:10 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 35 min |
| Jul 12, 2:21 AM CDT | Areal Flood Advisory | SGF | Bourbon, Cherokee, Crawford | 7 hr |
| Jul 12, 3:28 AM CDT | Special Weather Statement | SGF | Bourbon | 47 min |
| Jul 12, 10:02 AM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 12 hr |
| Jul 11, 8:46 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 44 min |
| Jul 12, 3:18 AM CDT | Special Weather Statement | SGF | Jasper | 42 min |
| Jul 12, 4:59 AM CDT | Special Weather Statement | SGF | Camden | 46 min |
| Jul 12, 5:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller | 37 min |
| Jul 12, 5:41 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 34 min |
| Jul 12, 5:54 AM CDT | Special Weather Statement | SGF | Newton | 36 min |
| Jul 12, 6:03 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 42 min |
| Jul 12, 6:30 AM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Laclede, Pulaski | 6 hr |
| Jul 12, 9:56 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 22 min |
Nearby
Flash Flood Warnings in Kansas, 2024Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.